Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Suggest treatment for headache

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 706 Questions
Question
I have an ongoing headache. Aspirin does not help. What can I do?
Posted Mon, 30 Jun 2014 in Brain and Spine
 
 
Answered by Dr. Gopal Krishna Dash 6 hours later
Brief Answer:
Hi, Thanks for the query,

Detailed Answer:

First of let me let you that there are many causes of headache like migraine, tension headache, brain infection tumor and so on. Further the duration of headache and type of headache (episodic vs daily) etc will help us narrow down the differential diagnosis.

please let me know

1. the duration of headache and the type of headache
2. if you have any vomiting and any other associated problem

please get back

i will be happy to help you

best wishes,
Dr Dash

Above answer was peer-reviewed by
 
Follow-up: Suggest treatment for headache 14 hours later
My headaches are just chronic.....no vomiting.
 
 
Answered by Dr. Gopal Krishna Dash 11 hours later
Brief Answer:
Please do not worry if it is chronic

Detailed Answer:

If it a chronic headache, the possibilities of migraine headache and tension type of headache. Medications that help in these type of headache are amitryptiline, propranolol, topiramate etc. These medications generally should be taken for 3-6 months. Medications that can be used in acute severe attack are Ibuprofen, naproxen etc. In addition, you need life style changes (avoid stress, sleep 6-8hrs/night, avoid coffee, chocolate, smoking, alcohol etc) which will bring down the headache cycle.

I suggest you to meet a local neurologist who will evaluate you clinically and decide if you need a brain scan to rule out any secondary causes of headache. If the scans are normal, he would suggest you medications, the way I have discussed above.

Please get back if you need any clarification

best wishes
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor